Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 135, NWS Tallahassee, FL

June 12, 2016Franklin County, Liberty County, Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 12, 2016, 6:31 PM EDT for Franklin County, Liberty County, Wakulla County, Florida. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2016, 6:31 PM EDT (22:31 UTC)
Expired
Jun 12, 2016, 6:42 PM EDT
In force
11 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, FL, Liberty County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 40 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1208 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

945 
WUUS52 KTAE 122231
SVRTAE
FLC037-077-129-122300-
/O.NEW.KTAE.SV.W.0135.160612T2231Z-160612T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
631 PM EDT SUN JUN 12 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
  SOUTHWESTERN WAKULLA COUNTY IN THE BIG BEND OF FLORIDA...
  NORTH CENTRAL FRANKLIN COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 700 PM EDT

* AT 631 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
  CRAWFORDVILLE...MOVING SOUTHWEST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EAST CAMP...POPLAR CAMP...SANBORN...SMITH CREEK AND MORGAN PLACE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3021 8447 3013 8443 2991 8473 3015 8487
TIME...MOT...LOC 2231Z 064DEG 24KT 3016 8450 

HAIL...1.00IN
WIND...60MPH
 
$$

9-FOURNIER
1 follow-up statement
627 
WWUS52 KTAE 122242
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
642 PM EDT SUN JUN 12 2016

FLC037-077-129-122252-
/O.CAN.KTAE.SV.W.0135.000000T0000Z-160612T2300Z/
LIBERTY FL-WAKULLA FL-FRANKLIN FL-
642 PM EDT SUN JUN 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIBERTY...
SOUTHWESTERN WAKULLA AND NORTH CENTRAL FRANKLIN COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3021 8447 3013 8443 2991 8473 3015 8487
TIME...MOT...LOC 2241Z 064DEG 24KT 3013 8458 

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:50 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 12, 3:50 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
350 PM EDT SUN JUN 12 2016

.NEAR TERM [Through Tonight]...

We are seeing a late start to the convection today. However, we are
seeing more coverage now upstream over MS and AL closer to the
approaching upper level disturbance. These will continue to approach
the area in the northwesterly flow as others develop closer in. We
kept PoPs as they were for the later afternoon. Slight chance PoPs
continue after 00Z, but everything should be winding down by 02-03Z.
Overnight lows will be in the muggy mid 70s.

.SHORT TERM [Monday Through Tuesday Night]...

In the upper levels a ridge will be over the Southeast U.S. on
Monday. Monday night a weak trough will develop near LA/MS. This
trough will slowly drift eastward on Tuesday. At the surface a weak
cold front will remain north of the region, so the warm moist air
mass will remain and cooler drier air will remain to the north. Sea
breeze showers and thunderstorms are likely Monday afternoon with
POPs ranging from 20 to 40 percent with the best chances near the
coast. On Tuesday as the trough approaches rain chances increase
starting in the morning hours with POPs around 30 to 40 pecent. In
the afternoon POPs increase to around 50 percent inland. Monday will
be hot with highs in the mid to upper 90s. The heat index will be
100 to 103 in most locations. Tuesday will be a bit cooler due to
increasing cloudiness and rain with highs in the low to mid 90s.
The heat index will be 98 to 102.

.LONG TERM [Wednesday Through Sunday]...

In the upper levels a weak trough will be over the region for most
of the forecast period. By Saturday the trough deepens somewhat as a
strong low develops off the Mid-Atlantic Coast. With southerly flow
rain and thunderstorms are likely mid to late week. POPs around 50
to 60 percent are expected on Wednesday and Thursday. Overnight on
Wednesday and Thursday POPs will remain above average around 30 to
40 percent. Friday and Saturday POPs will be around 40 to 60
percent. POPs will be around 30 to 40 percent on Friday night. Rain
chances will decrease on Saturday night as a cold front slowly moves
through. Temps will be cooler due to increased cloudiness and rain
with highs around 90 on most days. Lows will be in the mid 70s until
the cold front moves through.

&&

.AVIATION [Through 18Z Monday]...

VFR conditions will prevail outside of scattered afternoon
thunderstorms. A brief period of MVFR visibility will be possible
once again late tonight at VLD.

&&

.MARINE...

Light westerly winds will become more southerly on Tuesday night.
Winds will increase slightly on Thursday and even more on Thursday
night. Winds of 15 to 20 knots are possible on Thursday and Friday
nights.

&&

.FIRE WEATHER...

There are no fire weather concerns.

&&

.HYDROLOGY...

Locally heavy rainfall from scattered showers and thunderstorms over
the next several days could lead to localized flooding of low lying
and poor drainage areas, especially in urban locations. However,
significant rises on the local river system are not anticipated
from this activity.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  96  75  93  75 /  20  40  20  40  30
Panama City   78  88  78  87  78 /  20  30  20  30  40
Dothan        75  94  75  92  73 /  20  30  20  50  40
Albany        74  97  75  95  74 /  20  20  20  50  40
Valdosta      73  95  74  94  74 /  20  20  20  50  30
Cross City    75  94  76  92  76 /  20  30  20  30  20
Apalachicola  77  89  78  87  78 /  20  30  20  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Wool
SHORT TERM...McDermott
LONG TERM...McDermott
AVIATION...Wool
MARINE...McDermott
FIRE WEATHER...Fournier
HYDROLOGY...Pullin

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:45 PM EDTSpecial Marine WarningTAE45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.